Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Why do my cheeks tingle sometimes after I eat dessert?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Why do my cheeks tingle sometimes after I eat XXXXXXX desserts?
Posted Fri, 21 Sep 2012 in Diabetes
Answered by Dr. Aparna Kohli 4 hours later
Its an interesting question. What happens is that when we eat something hot or cold, the nerve fibers under the skin get stimulated ( due to the extremes in temperature). This causes the tingling sensation sometimes.
Also, its possible that a part of it is psychogenic since you're diabetic and basically should not be eating these desserts.
We should not be concerned as this is not the way diabetic neuropathy usually presents itself. It generally affects the feet first and we'd only know about that after a thorough examination.
I hope this helps
Let me know if you have any more questions
Above answer was peer-reviewed by
Follow-up: Why do my cheeks tingle sometimes after I eat dessert? 24 minutes later
Actually I am not diabetic...I was just curious why this happens? I have had all tests to rule out diabetes.
Answered by Dr. Aparna Kohli 5 minutes later
Its good to hear that. I still gave you the basics on how this works. Sensitivity is an issue for which there is really no permanent treatment. If its bothering you too much, you could consider using a local anesthetic gel (like one with xylocaine or lignocaine) which is suitable for using in the mouth.
Don't worry too much about this.
Above answer was peer-reviewed by
Follow-up: Why do my cheeks tingle sometimes after I eat dessert? 6 minutes later
Is it just the sugar that causes the sensation? Perhaps a quick spike in one's blood sugar? And there is nothing to fear from this?
Answered by Dr. Aparna Kohli 21 minutes later
I dont think the sugar is responsible for the sensation. Sugar has basically glucose which does not stimulate the nerves. Its not caused by the spike of glucose as well. You dont need to worry about this.
I hope that addresses your concerns. Please close this discussion if you dont have any more questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor